MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49942
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported during a ureterorenoscopy procedure on a (b)(6) male patient, when the physician opened the universa soft ureteral stent it was observed that there was a fissure in the front end of the stent.Therefore, the stent was not used.The physician opened another new universa soft ureteral stent and used it to finish the procedure.There were no adverse effects or consequences to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Additional information received: patient information; age, weight, gender.Investigation ¿ evaluation: the investigation included a visual inspection of the returned device, a review of complaint history, the device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control data, and the device specifications.One open package and carton with label lot 7605018 was received.Only the stent was returned.The tether was not in the stent and it was not returned.The proximal end of the stent has a jagged tear starting at the last side port and extending through the proximal end measuring 1.5cm in length.Under magnification striations with material fibers was observed on the torn edge.There is no evidence of any manufacturing anomalies observed with the device.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances related to the reported failure mode.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received associated with lot 7605018.This incident may be a result of a procedural related event.The stent was likely torn when removing the tether during the prepping process.The root cause has been determined to be related to product use and handling.The product received excessive pressure.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6995702
Report Number1820334-2017-03757
Device Sequence Number11101087
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)200119(10)7605018
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49942
Device Catalogue NumberUSH-626
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date12/19/2017
Patient Sequence Number1
Patient Age75 YR
Patient Weight74